Illinois, 2015Strong Wind in Illinois, December 13, 2015
December 13, 2015 · NWS PAH · 15 events in 15 counties and zones
South of the Interstate 64 corridor, strong south winds ahead of a cold front gusted to around 50 mph. The cold front arced southeast from a low pressure center over the central Plains states.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South of the Interstate 64 corridor, strong south winds ahead of a cold front gusted to around 50 mph. The cold front arced southeast from a low pressure center over the central Plains states. Measured wind gusts included: 51 mph at the Harrisburg airport, 54 mph at the Illinois DOT weather station in East Cape Girardeau , 52 mph at the Cairo airport, 47 mph at the Carbondale airport, and 47 mph at a personal weather station in Metropolis. In the community of Zeigler in Franklin County, a tree fell on a house, causing major damage to the house. Other trees were down throughout Franklin County. In Williamson County at Johnston City, there was damage to the metal roof of a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 13, 2:30 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 13, 2:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
230 PM CST SUN DEC 13 2015
.SHORT TERM...(This evening through Tuesday night)
Issued at 126 PM CST SUN DEC 13 2015
First, went ahead with a Wind Advisory for mainly this evening.
The RAP and GFS both show a notable and precise increase in 950mb
winds 50-60 kts, with lapse rates in this layer (even looking up
to 925 mb) on the order of 6-7.5., and interestingly enough right
across the PAH CWFA. This is concern enough to go ahead with an
Advisory. The strongest winds should happen right along and out
ahead of the main band of showers and cold front that will move
across the area. We will see if it comes to fruition. If nothing
else it should come close.
Otherwise categorical Pops for showers tonight. No change with
respect to thunder. Will be leaving it out given the all but zero
chance. PoPs will be on the decrease after midnight west 1/2 of
the area. Monday, wrap around chance of light showers will be
maintained mainly for the north 2/3 of the area. Chances should
shift off to the northeast by early afternoon, with dry and cooler
weather forecast right on through Tuesday. We maintained the
chance of showers developing across the area Tuesday night, mainly
after midnight. Temps geared more toward raw model output given
the active pattern. Some incorporation of MOS was used.
.LONG TERM...(Wednesday through Sunday)
Issued at 230 PM CST SUN DEC 13 2015
A cold front will be moving across the PAH forecast area through the
day Wednesday. Models continue to generate some light QPF with its
passage, with ECMWF be a bit more generous than the GFS and
Canadian. Will continue with slight to low chance pops for showers
across the entire area on Wednesday, with chances confined to just
our far eastern counties Wednesday night.
Wednesday will be our last mild day for the week, with high
temperatures reaching the upper 50s west and northwest to the lower
60s southeast. Winds will shift to the west to northwest behind the
cold front Wednesday night into Thursday, which will bring in more
seasonal air to our region, especially for Friday and into the early
part of the weekend. Our chilliest day will be Saturday when
temperatures will be a couple of degrees below seasonal normals.
Surface high pressure will move over our area Saturday night, and
with clear skies and near calm winds, this should our coldest night
of the forecast period with lows mostly in the middle 20s. The high
will move east of our region by Sunday, which will shift winds back
to the south. This will help temperatures rebound to near seasonal
readings.
&&
.AVIATION...
Issued at 1111 AM CST SUN DEC 13 2015
Light rain showers continued west of a line from KMVN to KSIK.
Little eastward progression is expected this afternoon with some
dissipation expected as well. Otherwise generally VFR lower cigs
with some MVFR at times in and near the precip region. Gusty SSE
winds up to 20 kts as well. We will see the winds pick up later
this afternoon and continue through the evening. Some gusts 30-35
kts likely from the SSE, at least until the main band of showers
arrives tonight. The main push of showers will be starting 03z
KCGI...04-06z east toward KPAH/KEVV/KOWB, with ending times from
09-11z. Mostly MVFR vsbys with the showers. Gusty SSW winds
expected in the wake of the precip with mainly MVFR cigs
persisting, and isolated light showers possible.
&&
.PAH Watches/Warnings/Advisories...
IL...Wind Advisory from 6 PM this evening to 2 AM CST Monday for
ILZ075>078-080>094.
MO...Wind Advisory until 10 PM CST this evening for MOZ076-086-087-
100-107>112-114.
IN...Wind Advisory from 6 PM this evening to 2 AM CST Monday for
INZ081-082-085>088.
KY...Wind Advisory from 6 PM this evening to 2 AM CST Monday for
KYZ001>022.
&&
SHORT TERM...CN
LONG TERM...RSTHazardous weather outlook, Dec 13, 1:15 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CST SUN DEC 13 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
115 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 10 PM FOR SOUTHEAST MISSOURI
AND FROM 6 PM TO 2 AM FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA
AND WESTERN KENTUCKY. WIND GUSTS TO 45 MPH POSSIBLE...ESPECIALLY
JUST AHEAD OF AN EASTWARD MOVING FRONT AND ASSOCIATED BAND OF
SHOWERS LATE TODAY AND THE FIRST HALF OF TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Alexander
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Alexander forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Strong Wind, Pulaski
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Pulaski forecast zone
- Measured
- 47 kt (54 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.223, -89.127 (the zone’s center; the record gives no point)
Strong Wind, Massac
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Massac forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Strong Wind, Union
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Union forecast zone
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.471, -89.255 (the zone’s center; the record gives no point)
Strong Wind, Johnson
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Johnson forecast zone
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.460, -88.881 (the zone’s center; the record gives no point)
Strong Wind, Pope
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Pope forecast zone
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.413, -88.562 (the zone’s center; the record gives no point)
Strong Wind, Hardin
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Hardin forecast zone
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.518, -88.267 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Jackson forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Strong Wind, Williamson
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Williamson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $7,000
- Reported by
- AWOS
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Strong Wind, Saline
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Saline forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Strong Wind, Gallatin
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Gallatin forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Strong Wind, Franklin
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Franklin forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 37.992, -88.924 (the zone’s center; the record gives no point)
Strong Wind, Perry
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Perry forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
Strong Wind, Hamilton
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- Hamilton forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.082, -88.539 (the zone’s center; the record gives no point)
Strong Wind, White
- When
- December 13, 6:00 PM CST to 11:50 PM CST
- Where
- White forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
- Strong Wind in Tennessee, December 13, 2015$21,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610707, 610708, 610709, 610710, 610711, 610712, 610713, 610714, 610715, 610716, 610717, 610755, 610757, 610758, 610759.